Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 45, NWS Albuquerque, NM

October 27, 20198 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Oct 27, 2019, 2:44 PM MDT for 8 counties in New Mexico. It took effect at Oct 28, 2019, 6:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2019, 2:44 PM MDT (20:44 UTC)
In effect from
Oct 28, 2019, 6:00 AM MDT
Expired
Oct 28, 2019, 6:00 PM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

Counties Catron County, NM, Chaves County, NM, Lincoln County, NM, San Miguel County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 105 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2019-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2019-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3238 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

406 
WWUS75 KABQ 272044
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
244 PM MDT Sun Oct 27 2019

NMZ223-226-240-280400-
/O.NEW.KABQ.WI.Y.0045.191028T1200Z-191029T0000Z/
Central Highlands-South Central Mountains-Southwest Chaves County-
244 PM MDT Sun Oct 27 2019

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY...

* WHAT...Southwest to west winds 25 to 35 mph with gusts up to 50
  mph expected.

* WHERE...Central Highlands, South Central Mountains and 
  Southwest Chaves County.

* WHEN...From 6 AM to 6 PM MDT Monday.

* IMPACTS...Strong cross winds will lead to difficult travel
  conditions for large and high profile vehicles. Gusty winds
  could blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ202-205-280000-
/O.CON.KABQ.WI.Y.0044.000000T0000Z-191028T0000Z/
Chuska Mountains-West Central Plateau-
244 PM MDT Sun Oct 27 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Chuska Mountains and West Central Plateau, including 
  Gallup.

* WHEN...From 1 PM this afternoon to 6 PM MDT this evening.

* IMPACTS...Strong cross winds will lead to difficult travel
  conditions for large and high profile vehicles. Gusty winds
  could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
678 
WWUS75 KABQ 272358
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
558 PM MDT Sun Oct 27 2019

NMZ202-205-280100-
/O.EXP.KABQ.WI.Y.0044.000000T0000Z-191028T0000Z/
Chuska Mountains-West Central Plateau-
558 PM MDT Sun Oct 27 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

Winds are dropping below wind advisory criteria so the advisory 
for the Chuska Mountains and West Central Plateau will be allowed 
to expire at 600 PM MDT.

$$

NMZ223-226-240-281100-
/O.CON.KABQ.WI.Y.0045.191028T1200Z-191029T0000Z/
Central Highlands-South Central Mountains-Southwest Chaves County-
558 PM MDT Sun Oct 27 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY...

* WHAT...Southwest to west winds 25 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...Central Highlands, South Central Mountains and 
  Southwest Chaves County.

* WHEN...From 6 AM to 6 PM MDT Monday.

* IMPACTS...Strong cross winds will lead to difficult travel 
  conditions for large and high profile vehicles. Gusty winds 
  could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

40
553 
WWUS75 KABQ 280736
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
136 AM MDT Mon Oct 28 2019

NMZ208-224-281800-
/O.EXA.KABQ.WI.Y.0045.191028T1200Z-191029T0000Z/
Southwest Mountains-South Central Highlands-
136 AM MDT Mon Oct 28 2019

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

* WHAT...Southwest to west winds 25 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...Southwest Mountains and South Central Highlands.

* WHEN...From 6 AM to 6 PM MDT Monday.

* IMPACTS...Strong cross winds will lead to difficult travel 
  conditions for large and high profile vehicles. Gusty winds 
  could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ223-226-240-281800-
/O.CON.KABQ.WI.Y.0045.191028T1200Z-191029T0000Z/
Central Highlands-South Central Mountains-Southwest Chaves County-
136 AM MDT Mon Oct 28 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
MDT THIS EVENING...

* WHAT...Southwest to west winds 25 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...Central Highlands, South Central Mountains and 
  Southwest Chaves County.

* WHEN...From 6 AM to 6 PM MDT Monday.

* IMPACTS...Strong cross winds will lead to difficult travel 
  conditions for large and high profile vehicles. Gusty winds 
  could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
544 
WWUS75 KABQ 281736
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1136 AM MDT Mon Oct 28 2019

NMZ208-223-224-226-240-290000-
/O.CON.KABQ.WI.Y.0045.000000T0000Z-191029T0000Z/
Southwest Mountains-Central Highlands-South Central Highlands-
South Central Mountains-Southwest Chaves County-
1136 AM MDT Mon Oct 28 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Southwest to west winds 25 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...Southwest Mountains, Central Highlands, South Central 
  Highlands and Mountains and Southwest Chaves County.

* WHEN...Until 6 PM MDT Monday.

* IMPACTS...Strong cross winds will lead to difficult travel 
  conditions for large and high profile vehicles. Gusty winds 
  could blow around unsecured objects.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
188 
WWUS75 KABQ 282335
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
535 PM MDT Mon Oct 28 2019

NMZ208-223-224-226-240-290045-
/O.EXP.KABQ.WI.Y.0045.000000T0000Z-191029T0000Z/
Southwest Mountains-Central Highlands-South Central Highlands-
South Central Mountains-Southwest Chaves County-
535 PM MDT Mon Oct 28 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

Strong winds have tapered off this evening and will continue to
taper off through the night. Therefore, the wind advisory will be
allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 27, 11:42 AM MDT, 3 hours 2 minutes earlier.

Area forecast discussion, Oct 27, 11:42 AM MDT, 3 hours 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1142 AM MDT Sun Oct 27 2019

.AVIATION...
18Z TAF CYCLE
A backdoor cold front has wedged into northeast an east central NM,
with a MVFR stratus deck behind it currently impacting KTCC. However,
the stratus field is breaking-up per the latest visible satellite
imagery and KTCC will improve to VFR prior to 19Z. A windy afternoon
is forecast, with gusts to between 30-40kts at KGUP and KTCC.
Deterioration is expected overnight across western NM as areas of
precipitation develop ahead of an approaching cold front, which will
move through KFMN and KGUP prior to 12Z. MVFR conditions are forecast
with areas of snow, but short-lived IFR conditions are possible at
KGUP with the frontal passage Monday morning. IFR conditions are
looking more likely at KTCC Monday morning, with MVFR conditions more
likely at KTCC. Mountain obscurations will become widespread Monday
morning and continue through at least mid day across the northern
half of the area.

11

&&

.PREV DISCUSSION...330 AM MDT Sun Oct 27 2019...
.SYNOPSIS...
Breezy to windy conditions will develop across western areas today.
Gusts should reach 50 mph around Gallup. Meanwhile, a strong back
door cold front will enter the eastern plains. It will be a cold week
ahead as a couple of storm systems impact the state. The first storm
should bring a few to several inches of snow to New Mexico's
northern mountains and far northeast areas tonight and Monday. The
second storm may bring snow accumulation to the northern mountains
and eastern plains late Tuesday through Wednesday. There may also be
a period of freezing drizzle or freezing rain on the east central and
far southeast plains Tuesday night into early Wednesday morning. The
weather should dry out at the end of the week, and a gradual warming
trend will commence.

&&

.DISCUSSION...
An approaching upper level trough will cause the flow aloft to
strengthen over western NM today. Ample mixing in above normal
temperatures will enable the surface winds to gust near 50 mph in the
Chuska Mountains and around Gallup, so we will issue a Wind Advisory
for that area this afternoon. Low humidities will create fire
weather concerns there today as well.

An upper level trough over the Great Basin this morning will sweep
eastward across northern NM with a round of snow tonight into Monday.
Across northwest and west central areas, precipitation will start
out as rain at lower elevations tonight, then change over to snow
toward sunrise. Across the northeast, a gusty and shallow back door
cold front arriving today will cool the temperature enough for all
snow late tonight through Monday. A few to several inches of snow are
expected in the northern mountains with the heaviest amounts
approaching 8 inches in the mountains near the CO border. Lower
elevations of the northwest and northeast may accumulate an inch or
two of snow, including Dulce, Taos, Raton and Clayton. The Tusas
Mountains will start accumulating snow first, so we will issue a
Winter Weather Advisory for them with this package. Snow accumulation
probably won't start until 12Z or so Monday in the Sangre de Cristo
Mountains, so we will let the day shift re-evaluate where to issue
any headlines there. Elsewhere, precipitation won't be as much of a
concern on Monday, but it will be breezy as a Pacific cold front
crossing from the west catches up to the back door cold front on the
eastern plains. High temperatures Monday will vary around 5 to 35
degrees below normal across the forecast area with the coldest
departures from normal across the northeast.

NM will be in between systems Tuesday, but southwest and south winds
will be gusty ahead of another storm system diving southward over
the central Rockies. High temperatures should climb a few to around
10 degrees above Monday's readings, while remaining below normal
areawide.

Models are coming into better agreement on a closed low crossing ID
and UT Monday night and Tuesday, then tracking due eastward over CO
Tuesday night through Wednesday. Another shallow back door cold
front will sag into NM's eastern plains Tuesday evening, providing
upslope flow as the better forcing aloft develops over the northern
mountains and northeast. The net result should be a few inches of
snow accumulation for the Tusas and Sangre de Cristo Mountains, far
northeast highlands, and far northeast plains. Most of the snow will
fall Tuesday night and Wednesday. Farther south across the far east
central and southeast plains the potential exists from freezing
drizzle and thick freezing fog Tuesday night into Wednesday morning.
A few hundredths of an inch of ice accumulation will be possible
around Tucumcari, Clovis and Fort Sumner, making travel hazardous.

After high temperatures around 8 to 38 degrees below normal on
Wednesday, the latter half of the week ahead should feature dry
weather with gradually warming temperatures under northwest flow
aloft.

44

&&

.FIRE WEATHER...
A storm system approaching from the northwest will spread southwest
winds and low humidity across central and western NM this afternoon.
The stronger winds will impact the Northwest Highlands where several
hours of critical fire wx conditions are likely. Issued a Red Flag
Warning for the area surrounding Gallup where min humidity of 10-15%
and strong winds will coincide will very dry fuels and slightly
above normal temperatures. The storm system will sweep across
northern NM tonight and Monday morning with a few inches of snowfall
in the high terrain north of I-40.

Cooler temperatures will spread into NM in the wake of this system
Monday followed by a slight warming trend Tuesday. Eastern NM will
remain under the influence of low level easterly flow with areas of
low clouds and freezing fog Monday night and Tuesday night. Central
and western NM will stay very dry with only fair overnight humidity
recoveries.

A near record cold storm system will slide into NM Wednesday with
well below normal temperatures and stronger northwest winds. Any
frozen precip will be confined to the Sangre de Cristos and the
northeast plains Wednesday. Extremely dry air will invade central
and western NM through Friday where poor to fair overnight humidity
recoveries are likely. Poor ventilation will impact the entire area
with lighter winds and strong surface high pressure Thursday through
Saturday.

Guyer

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from midnight tonight to noon MDT Monday
for the following zones... NMZ210.

Red Flag Warning until 6 PM MDT this evening for the following
zones... NMZ105.

Wind Advisory until 6 PM MDT this evening for the following zones...
 NMZ202-205.

&&

34
Hazardous weather outlook, Oct 27, 4:45 AM MDT, 9 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
445 AM MDT Sun Oct 27 2019

NMZ201>241-281100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
445 AM MDT Sun Oct 27 2019

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Strong southwest winds and very low humidities will create Red Flag
Conditions over west central areas this afternoon. Wind gusts will
reach near 50 mph around Gallup and over the Chuska Mountains.
Tonight, accumulating snow will commence across west central and
northern parts of New Mexico.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Monday, accumulating snow will continue through much of the morning
across western areas, and into the afternoon from the northern Sangre
de Cristo Mountains eastward. Storm total snow accumulation should
reach a few to several inches in the mountains near the Colorado
border, with an inch or two along the continental divide of northwest
New Mexico. An inch or two will also be possible at lower elevations
along and north of a line from Raton to clayton.

Tuesday night through Wednesday night, another storm system passing
eastward over Colorado and northern New Mexico will bring a few
inches of snow accumulation to the mountains near the Colorado
border, the far northeast highlands and the far northeast plains. A
shallow back door cold front will also traverse the east central and
southeast plains with the potential for freezing fog, freezing
drizzle, and/or light freezing rain Tuesday night into Wednesday
morning. A few hundredths of an inch of ice accumulation will be
possible around Tucumcari, Clovis and Fort Sumner.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 1:31 AM MDTWind AdvisoryABQCatron, Cibola, McKinley, San Juan16 hr
Oct 27, 2:28 AM MDTRed Flag WarningABQCibola, McKinley, Sandoval, San Juan16 hr
Oct 27, 4:20 AM MDTWinter Weather AdvisoryABQColfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos and 1 more34 hr

Nearby

Wind Advisories in New Mexico, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.